MAUDE Adverse Event Report: EDWARDS LIFESCIENCES IRVINE HEMOSPHERE ALTA; CATHETER, OXIMETER, FIBER-OPTIC

EDWARDS LIFESCIENCES IRVINE HEMOSPHERE ALTA; CATHETER, OXIMETER, FIBER-OPTIC
Model Number ALTACR1
Medical Device Problem Code Incorrect, Inadequate or Imprecise Result or Readings (1535)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional fda product codes include: qaq- adjunctive predictive cardiovascular indicator, mud- oximeter, tissue saturation, dxn- system, measurement, blood-pressure, non-invasive, dsb- plethysmograph, impedance, fll- thermometer, electronic, clinical, qms- adjunctive open loop fluid therapy recommender, qnl- medium-term adjunctive predictive cardiovascular indicator, qem- cerebral oximeter, dqk- computer, diagnostic, programmable.The device evaluation is anticipated.However, the complaint cannot be confirmed without the completion of a product evaluation.A supplemental report will be forthcoming when the investigation is completed.The device history record review has not yet been completed.Complaint histories for all reported events are reviewed against trending control limits on a monthly basis and any excursions above the control limits are assessed and documented as a part of the monthly review.
 
Event or Problem Description
It was reported that during use of the alta cardiac monitor the blood temperature was incorrect.There was no alert or error message from the monitor.The monitor was displaying temperatures of 89 to 91 degrees.At that point it was not calculating co values either.The rep first replaced the cco cable in an attempt to troubleshoot, however the monitor again read low temperature with no alert but was calculating co numbers.Temperatures were confirmed by foley catheter.There was no patient injury.
 
Additional Manufacturer Narrative
One hemosphere alta monitor was returned for product evaluation.The customer report of inaccurate values was confirmed.When evaluated, measure bt current failed consistently on the functional tester.Removed the rear panel and found a screw sitting between two pins towards the top of the swan - ganz receptacle.The magnet in the connector was holding it there.After removing the screw, the swan interface tests passed.No damage was found.The bd apm investigator identified the screw as one used on the alta to secure the swan receptacle and all the other connectors on that side of the device.The device history record review was completed and the product passed without nonconformances.An engineering evaluation was initiated to assess for any manufacturing related processes which could be correlated to the complaint.The report of inaccurate values was confirmed due to an electrical short.The electrical short was caused by a screw sitting between two pins towards the top of the swan - ganz receptacle.There was no evidence that supports or confirms the failure mode is associated to a manufacturing/design defect that would have contributed to the reported event.

Brand Name
HEMOSPHERE ALTA
Common Device Name
CATHETER, OXIMETER, FIBER-OPTIC
Manufacturer (Section D)
EDWARDS LIFESCIENCES IRVINE
1 edwards way
irvine CA 82604
Manufacturer (Section G)
BD APM
17200 laguna canyon rd
irvine CA 92618
Manufacturer Contact
erika bonilla
1 edwards way
irvine, CA 92614
MDR Report Key23835470
Report Number2015691-2025-10297
Device Sequence Number21090165
Product Code DQE
UDI-Device Identifier00690103217971
UDI-Public(01)00690103217971(11)250611
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K232294
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberALTACR1
Device Lot Number19Y0002059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/17/2025
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/04/2025
Supplement Date Received by Manufacturer03/04/2026
Initial Report FDA Received Date12/17/2025
Supplement Report FDA Received Date03/04/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown